Alert archive / New York / Tornado Warnings in 2011
Tornado Warning 31, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Aug 21, 2011, 3:40 PM EDT for Onondaga County, New York. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 3:40 PM EDT (19:40 UTC)
- Expired
- Aug 21, 2011, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 77 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:50 PM EDT | TSTM WND DMG | 1 S Plainville, NY | POLE AND BRANCHES DOWN ON PLAINVILLE ROAD BETWEEN SPRAGUE AND GATES ROADS |
| Aug 21, 3:50 PM EDT | TSTM WND DMG | Plainville, NY | MULTIPLE TREE BRANCHES DOWN...SOME LARGE. ALSO TREE BRANCHES DOWN IN LYSANDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
371
WFUS51 KBGM 211940
TORBGM
NYC067-212030-
/O.NEW.KBGM.TO.W.0031.110821T1940Z-110821T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 430 PM EDT.
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PLAINVILLE...MOVING EAST AT 30 MPH.
* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
PLAINVILLE AND LYSANDER BY 350 PM EDT...
BALDWINSVILLE AND VILLAGE GREEN BY 400 PM EDT...
CLAY BY 415 PM EDT...
CICERO BY 420 PM EDT...
BREWERTON BY 425 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
&&
LAT...LON 4323 7609 4321 7608 4321 7604 4318 7601
4305 7649 4310 7650 4311 7648 4323 7647
4324 7631 4321 7627 4325 7627 4321 7622
4327 7622 4327 7620
TIME...MOT...LOC 1940Z 250DEG 24KT 4315 7651
$$
HEDEN3 follow-up statements
498
WWUS51 KBGM 211958
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT SUN AUG 21 2011
NYC067-212030-
/O.CON.KBGM.TO.W.0031.000000T0000Z-110821T2030Z/
ONONDAGA NY-
358 PM EDT SUN AUG 21 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHWESTERN ONONDAGA COUNTY...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BALDWINSVILLE...
MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
EUCLID...CLAY AND BAYBERRY BY 410 PM EDT...
CLAY BY 415 PM EDT...
BREWERTON AND CICERO BY 420 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4323 7609 4321 7608 4321 7604 4318 7601
4308 7638 4322 7647 4323 7647 4324 7631
4321 7627 4325 7627 4321 7622 4327 7622
4327 7620
TIME...MOT...LOC 1958Z 250DEG 29KT 4318 7635
$$
HEDEN354
WWUS51 KBGM 212010
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT SUN AUG 21 2011
NYC067-212030-
/O.CON.KBGM.TO.W.0031.000000T0000Z-110821T2030Z/
ONONDAGA NY-
410 PM EDT SUN AUG 21 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH
CENTRAL ONONDAGA COUNTY...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EUCLID...MOVING
EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
BREWERTON AND CICERO BY 415 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4323 7609 4321 7608 4321 7604 4318 7601
4311 7627 4324 7632 4324 7631 4321 7627
4325 7627 4321 7622 4327 7622 4327 7620
TIME...MOT...LOC 2010Z 256DEG 31KT 4320 7618
$$
HEDEN241
WWUS51 KBGM 212021
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
421 PM EDT SUN AUG 21 2011
NYC067-212031-
/O.EXP.KBGM.TO.W.0031.000000T0000Z-110821T2030Z/
ONONDAGA NY-
421 PM EDT SUN AUG 21 2011
...THE TORNADO WARNING FOR NORTH CENTRAL ONONDAGA COUNTY WILL EXPIRE
AT 430 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4323 7609 4321 7608 4321 7604 4318 7601
4311 7627 4324 7632 4324 7631 4321 7627
4325 7627 4321 7622 4327 7622 4327 7620
TIME...MOT...LOC 2021Z 256DEG 31KT 4322 7605
$$
HEDENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Aug 21, 3:19 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 21, 3:19 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH THIS EVENING. A FEW LINGERING SHOWERS ARE POSSIBLE ON MONDAY...AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. DRIER COOLER CONDITIONS SHOULD SET IN BY TUESDAY...AS HIGH PRESSURE BUILDS IN FROM SOUTHERN CANADA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 3 PM UPDATE... WW 795 (SVR TSTM) REMAINS IN EFFECT THROUGH 01Z...BASICALLY FOR LOCALES ALG AND E OF THE I-81 CORRIDOR. CONVECTIVE LN MOVING TO THE E FROM WRN NY ATTM...JUST AHEAD OF SFC COLD FRNT...AND AT THE LEADING EDGE OF THE BETTER UPPER-LVL FORCING. AS HTS ALOFT BEGIN TO FALL OVER CNTRL NY/ERN PA LATE THIS AFTN INTO THE EARLY EVE...AND CONVERGENCE INCREASES AHD OF THE SFC FRNTL BNDRY...THE AMS SHOULD DESTABILIZE A LTL FURTHER...WITH THE LIKELIHOOD OF DECENT CONVECTIVE COVERAGE (LIKELY/NUMEROUS POP VALUES CONTINUING THROUGH 01-02Z). ML CAPES OF 1000-2000 IN PLACE OVER THE SRN/ERN ZONES ATTM...AND WITH DEEP-LYRD SHEAR (30-40 KT) SPREADING OVER THE AREA FROM THE NW...SVR WX IS A DISTINCT POSSIBILITY...AND A FEW SUPER CELLS CAN'T BE RULED OUT. LATER TONIGHT...BEHIND THE COLD FRNT...COOLER MORE STABLE AIR MOVES IN AT THE SFC. HOWEVER...THE OVERALL THERMAL PROFILE STAYS SOMEWHAT UNSTABLE...WITH STEEP LR'S ALOFT. GIVEN SOME ADDITIONAL DPVA LATER TONIGHT AS WELL WITH THE APPROACH OF THE MAIN PV LOBE...WE'LL KEEP IN A CHANCE OF -SHRA MOST AREAS. ...PREVIOUS DISCUSSION... 930 AM UPDATE... FIRST BAND OF SHRA/TSRA CONTINUES TO WEAKEN ATTM...AS IT PROGRESSES EWD TWDS THE I-81 CORRIDOR. NEAR-TERM NWP GUIDANCE (HRRR/RUC) HAS A GOOD HANDLE ON THIS EVOLUTION...AND ALSO INDICATES THAT A SUBSEQUENT/MORE INTENSE SQUALL LN WILL DEVELOP BY 16-17Z...FROM ABT KROC-KERI-KCLE. IT APPEARS TO BE THIS FEATURE THAT WILL IMPACT MUCH OF THE CWA THIS AFTN INTO THE EARLY EVE HRS...JUST AHD OF SFC COLD FRNT AND AT THE LEADING EDGE OF HGT FALLS/CAA ALOFT. SYNOPTICALLY...GOOD FORCING SHOULD BE OVER NY/PA THIS AFTN INTO EARLY TONIGHT...WITH OUR AREA UNDERNEATH THE LEFT EXIT RGN OF A 100+ KT UPPER-LVL JET STREAK...WITHIN A RIBBON OF DECENT DPVA AT MID-LVLS...AND IN A CONVERGENT ZONE AT LWR LVLS AHD OF THE AFOREMENTIONED FRNTL BNDRY. THE MAIN QUESTION WITH REGARDS TO SVR POTENTIAL IS THE DEGREE OF HEATING/DESTABILIZATION THAT WILL TAKE PLACE. VSBL SAT PIX SHOW FAIRLY THICK CLOUD DEBRIS ATTM OVER NY/NRN PA. WE DO THINK THERE'S THE POTENTIAL FOR SOME BREAKS TO DEVELOP EARLY THIS AFTN...AGAIN MOSTLY E OF THE I-81 CORRIDOR. THUS...IT STILL LOOKS LIKE OUR SRN/ERN ZONES HAVE THE GREATEST THREAT FOR SVR WX. THE 12Z KBUF SOUNDING SHOWS THE POTENTIAL FOR ABOUT 1000 J/KG OF CAPE...WITH MORE LIMITED HEATING (HIGHS IN THE 70S)...WHILE KALY/KPIT ARE MORE ROBUST (2000-3000...GIVEN HIGHS INTO THE 80S). IF THE LATTER SCENARIO UNFOLDS (MOST LIKELY FOR THE CATSKILLS AND NE PA)...STRENGTHENING WIND FIELDS COULD CERTAINLY SUPPORT SUPER CELLS. TIME WILL TELL...AND WE'LL BE WATCHING THINGS CLOSELY THIS AFTN. WE TRIED TO UTILIZE HRRR/RUC GUIDANCE...AND SHOW LOWER POPS (ISOLD-SCTD) THROUGH MIDDAY...THEN BRING A BAND OF LIKELY (NUMEROUS) POPS THROUGH FROM NW TO SE THIS AFTN INTO THE EVE. VERY NEAR-TERM SKY/TEMP/DEW PT GRIDS WERE TWEAKED SLIGHTLY...BASED ON THE LATEST OBS AND SAT IMAGERY. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... UPDATED AS OF 305 PM... SCATTERED -SHRA EXPECTED MON...AS ANOTHER UPPER-LVL WAVE PASSES THROUGH THE LARGE-SCALE TROUGH AXIS DROPPING INTO THE NORTHEASTERN U.S. SOMEWHAT LESS/MORE ISOLATED COVERAGE ANTICIPATED DOWN ACROSS OUR SRN ZONES (NE PA). QUIET WX ANTICIPATED FOR THE REST OF THIS PD...AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE NRN LAKES/ONT. THE INCOMING AMS WILL BE COOLER THAN WE'VE EXPERIENCED RECENTLY...AND EARLY MORNING LOWS ON TUE COULD BE DOWN IN THE 40S IN NORMALLY COOLER SPOTS. TUE AND WED SHOULD FEATURE PTLY TO MOSTLY SUNNY SKIES (HIGHS IN THE 70S TUE...THEN RECOVERING TO NEAR OR JUST ABV 80F BY WED AFTN). && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS IN PRETTY GOOD AGREEMENT WITH TH EXTD FORECAST. FOR WEDNESDAY NIGHT, AN UPPER LEVEL TROUGH WILL BE MOVING IN FROM THE WEST. THERE IS ALSO A PRETTY STRONG SFC TROUGH/COLD FRONT JUST TO THE WEST. THIS WILL SPREAD SHOWERS ACROSS THE CWA EARLY THURSDAY MORNING. THE TROUGH WILL MOVE THROUGH THE AREA ON THURSDAY, KEEPING A CHANCE FOR SHOWERS AND STORMS IN THE FORECAST FOR THE DAY. AS THIS SYSTEM EXITS, HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK AND THE BEGINNING OF THE WEEKEND. NOW COME THE BIG QUESTION, THE TRACK OF IRENE. CURRENT MODEL TRENDS SHOW THE STORM HOLDING ITS OWN WILL IT MOVES NORTH OVER THE PIEDMONT OF NORTH CAROLINA AND VIRGINIA. AS IT PROGRESSES NORTHWARD, THE HIGH PRESSURE CENTER OVER THE NORTHEAST, SHIFTS EASTWARD. THIS SHOULD ALLOW THE MOISTURE FROM THE STORM, REGARDLESS OF STRENGTH, TO CONTINUE TO MOVE NORTHWARD, BRINGING THE MOISTURE TO THE REGION BY SUNDAY MORNING. BOTH THE ECMWF AND THE GFS HAVE NEARLY THE SAME TRACK, WHICH IS INCREDIBLE THIS FAR OUT, AND THEREFORE LENDING TO SOME CONFIDENCE IN THE LONG RANGE. HOWEVER, EARLY CHANGES IN THE TRACK OF IRENE MAY GREATLY CHANGE THE IMPACT ON THE CWA. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... 2 PM UPDATE...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT ALL OF THE TERMINALS THIS AFTERNOON/EVENING. TIMING VARIES BUT GENERALLY BETWEEN 19Z AND 23Z NY TERMINALS...AND 20Z TO 24Z AT KAVP. SINCE WE ARE CLOSE ENOUGH TO THE EXPECTED TIMING OF THE STORMS I WENT AHEAD AND COVERED THIS PERIOD WITH A TSRA TEMPO GROUP WITH MVFR VSBYS AND CIGS. WE MAY HAVE SOME STRONG WINDS WITH SOME OF THE STORMS BUT NOT CONFIDENT ENOUGH AT THIS POINT TO PUT THAT INTO THE TAF. WILL MONITOR THE RADAR AND ADD A MORE SHORT TERM TEMPO GROUP TO COVER THE STRONG WIND THREAT IF NEEDED. EARLY THIS EVENING THE MAIN THREAT FOR STORMS WILL DIMINISH BUT THROUGH 03Z SOME SHOWERS ARE STILL POSSIBLE AS A DISTURBANCE MOVES THROUGH. THUNDER STILL CAN'T BE RULED OUT BUT WITH THE THREAT LESS THAN WHAT IS EXPECTED THIS AFTERNOON...ONLY WENT WITH A CB GROUP FOR NOW. AFTER THE PRECP ENDS STRONGER WINDS JUST OFF THE SURFACE SHOULD KEEP VSBYS AND CIGS VFR OVERNIGHT. COOLER AIR ALOFT WILL COMBINE WITH MOISTURE AROUND 3KFT TO PRODUCE VFR TO HIGH END MVFR CIGS FROM 15Z MONDAY ON AT THE NY TERMINALS. BEST SHOT AT MVFR WOULD BE ACROSS THE FAR NORTH AND KITH/KBGM. WINDS LIGHT OUT SOUTHWEST THIS AFTERNOON VEER INTO THE NORTHWEST AND REMAIN AROUND 5 KTS THROUGH THE OVERNIGHT. WINDS BECOME BRISK BY 15Z MONDAY WITH SUSTAINED 10-15 KTS EXPECTED WITH GUSTS TO 20 KTS OR GREATER AT ALL TERMINALS. OUTLOOK... MON...VFR WITH PSBL RESTRICTIONS IN AFTN/EVE SHRA/TSRA. MON NGT TO WED...VFR WITH POSSIBLE MVFR/IFR IN EARLY MORNING VALLEY FOG. WED NGT TO THU...MVFR POSSIBLE IN SHOWERS/STORMS. FRI...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...RRM AVIATION...HEDEN
Hazardous weather outlook, Aug 21, 1:37 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 137 PM EDT SUN AUG 21 2011 NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 221745- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 137 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-022>025-221745- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 137 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS AFTERNOON...GENERALLY BETWEEN 2 AND 6 PM. SOME OF THE STORMS MAY CONTAIN STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Special weather statement, Aug 21, 2:47 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EDT SUN AUG 21 2011
NYZ015-016-022-023-211945-
SCHUYLER NY-SENECA NY-STEUBEN NY-YATES NY-
247 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCHUYLER...NORTH
CENTRAL STEUBEN...SOUTHWESTERN SENECA AND YATES COUNTIES...
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40
MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES NORTH OF
WAYLAND...AND MOVING EAST AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ATLANTA AT 255 PM EDT...
MIDDLESEX AND VINE VALLEY AT 310 PM EDT...
POTTER AND ITALY HILL AT 315 PM EDT...
FRIEND AND YATESVILLE AT 320 PM EDT...
KEUKA PARK AND BLUFF POINT AT 325 PM EDT...
PENN YAN AND MILO MILLS AT 330 PM EDT...
MILO CENTER AND MAYS MILLS AT 335 PM EDT...
LODI STATION AND WILLARD AT 340 PM EDT...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
IF ON OR NEAR KEUKA...SENECA OR CAYUGA LAKES...SEEK SHELTER NOW. GET OUT
OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4259 7766 4258 7737 4271 7736 4277 7731
4277 7699 4279 7698 4278 7683 4248 7686
4254 7767
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:47 PM EDT | Special Weather Statement | BGM | Yates | 58 min |
| Aug 21, 3:31 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 59 min |
| Aug 21, 4:50 PM EDT | Special Weather Statement | BGM | Oneida | 55 min |
| Aug 21, 4:59 PM EDT | Special Weather Statement | BGM | Sullivan | 61 min |
| Aug 21, 5:43 PM EDT | Special Weather Statement | BGM | Sullivan | 62 min |
| Aug 21, 5:51 PM EDT | Special Weather Statement | BGM | Delaware | 39 min |
| Aug 21, 6:34 PM EDT | Special Weather Statement | BGM | Delaware | 56 min |
| Aug 21, 6:43 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 47 min |
Nearby
Tornado Warnings in New York, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.